About

Member has chosen to not make this information public.

Groups

Member not yet following any Groups.

Pages

Member not yet following any Pages.

Posts (2)

Jul 9, 2018 · Want to taper off Pristiq, makes my heart race in Depression & Anxiety

Thanks for your reply 🙂 As for why I want to try to get off meds — in addition to my own desire to figure out if I truly do need them or if the depression/anxiety were alcohol related…

my Dr. has said that he would like me to do so, because certain meds hit a point where they stop working due to hitting a tolerance level and he wants to do a hard reset of my body with regards to being on psychotropic meds and that then if/when I hit a depressive cycle (which he assumes I will) and ultimately would need them again, they will have a renewed ability to work… I know — sounds crazy, right? Even typing it makes me question the sanity!

Basically he wants me to get off them; give my body a break, then start me back on something new.

Has anyone been through something as crazy sounding as this?

Jul 9, 2018 · Want to taper off Pristiq, makes my heart race in Depression & Anxiety

Thank you @netty and @nonnivee ! I'm mid 40s and have been on antidepressants (first Zoloft for 8 years, now Pristiq for past 8) for years and I'm really REALLY nervous to get off of them, yet know I want to give it a try. I take 100 mg daily. When I began, back in the early 2000s I had a ton of anxiety and depression (a lot due to alcohol misuse, which I'm now 5+ years sober from) and want to give a non meds world a go :). but again — super scared to try due to side effects and all discussed.

My psychiatrist insists that Pristiq should take no more than 2 weeks to taper off of and that "all" his other patients "do fine" and that the longer taper stories are a myth etc. And I want to trust that yet don't… (he's been cavalier in the past about other things). Has anyone heard of this short taper?

I have quit many things in my life (alcohol, cigarettes, sugar… to name a few) yet THIS is the one that has me stopped in my tracks.

Thoughts appreciated. thanks! 🙂